Alert archive / Arizona / Winter Storm Warnings in 2011

Winter Storm Warning 1, NWS Phoenix, AZ

February 26, 2011

NWS Phoenix, AZ issued this winter storm warning at Feb 26, 2011, 9:41 AM MST. It took effect at Feb 26, 2011, 11:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2011, 9:41 AM MST (16:41 UTC)
In effect from
Feb 26, 2011, 11:00 PM MST
Expired
Feb 27, 2011, 3:00 PM MST
In force
16 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WWUS45 KPSR 261641
WSWPSR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
941 AM MST SAT FEB 26 2011

.A COLD AND WET LOW PRESSURE SYSTEM WILL MOVE THROUGH ARIZONA
THIS WEEKEND...WITH BREEZY TO WINDY WEATHER...SNOW IN THE HIGHER
ELEVATIONS...AND MUCH COLDER TEMPERATURES.

AZZ024-280000-
/O.UPG.KPSR.WS.A.0001.110227T0600Z-110228T0000Z/
/O.NEW.KPSR.WW.Y.0002.110227T0600Z-110228T0000Z/
/O.NEW.KPSR.WS.W.0001.110227T0600Z-110228T0000Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...TOP-OF-THE-WORLD
941 AM MST SAT FEB 26 2011

...WINTER STORM WATCH UPGRADED TO A WINTER STORM WARNING...IN EFFECT
FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY ABOVE 5000 FEET...
...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST SUNDAY FOR ELEVATIONS BETWEEN 3500 FEET AND 5000 FEET...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WINTER STORM
WARNING ABOVE 5000 FEET FOR SNOW...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 5 PM MST SUNDAY. A WINTER WEATHER ADVISORY FOR ELEVATIONS
BETWEEN 3500 FEET AMD 5000 FEET HAS ALSO BEEN ISSUED. THE WINTER
WEATHER ADVISORY FOR SNOW IS IN EFFECT FROM 11 PM THIS EVENING TO 5
PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA: THE HIGHER TERRAIN OF THE TONTO NATIONAL FOREST
  FOOTHILLS....ABOVE 3500 FEET. THIS INCLUDES GLOBE...MIAMI AND TOP-
  OF-THE-WORLD.

* TIMING: PRECIPITATION WILL BEGIN AS EARLY AS THIS EVENING...
  TURNING FROM RAIN TO SNOW TONIGHT INTO SUNDAY. THE HEAVIEST
  PRECIPITATION WILL OCCUR LATE TONIGHT AND EARLY SUNDAY MORNING. SNOW
  WILL TAPER OFF SUNDAY AFTERNOON.

* SNOW ACCUMULATIONS: SNOW ACCUMULATIONS GENERALLY BETWEEN 6 AND 9
  INCHES ABOVE 5000 FEET. THE HIGHEST PEAKS WILL RECEIVE UP TO A FOOT
  OF SNOW. FOR ELEVATIONS BETWEEN 3500 FEET AND 5000
  FEET...ACCUMULATIONS AS HIGH AS 2 TO 3 INCHES.

* SNOW LEVELS: SNOW LEVEL WILL START OFF AROUND 6500 FEET THIS 
  AFTERNOON...LOWERING TO AROUND 2500 FEET SUNDAY MORNING.

* IMPACTS: ROADWAYS WILL BE WET...POSSIBLY COVERED IN ICE...SLUSH AND
  OR SNOW...MAKING FOR SLICK CONDITIONS. CHAINS OR FOUR WHEEL DRIVE
  IS RECOMMENDED AT AND ABOVE ELEVATIONS OF 5000 FEET. VISIBILITY
  COULD ALSO DROP TO LESS THAN 2 MILES AT TIMES IN HEAVY
  PRECIPITATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX
3 follow-up statements
765 
WWUS45 KPSR 271052
WSWPSR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
352 AM MST SUN FEB 27 2011

.A COLD AND WET LOW PRESSURE SYSTEM WILL CONTINUE MOVING EAST THROUGH
ARIZONA TODAY. TEMPERATURES WILL REMAIN MOSTLY IN THE 20S AND 30S
ACROSS THE HIGHER ELEVATIONS...WITH SNOW GRADUALLY TAPERING OFF
DURING THE AFTERNOON HOURS.

AZZ024-280000-
/O.CON.KPSR.WS.W.0001.000000T0000Z-110228T0000Z/
/O.CON.KPSR.WW.Y.0002.000000T0000Z-110228T0000Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...TOP-OF-THE-WORLD
352 AM MST SUN FEB 27 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 5000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
5 PM MST THIS AFTERNOON. A WINTER WEATHER ADVISORY ABOVE
3500 FEET REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* AFFECTED AREA: THE HIGHER TERRAIN OF THE TONTO NATIONAL FOREST
  FOOTHILLS....ABOVE 3500 FEET. THIS INCLUDES GLOBE...MIAMI AND TOP
  OF THE WORLD.

* TIMING: SNOW WILL BE HEAVIEST THIS MORNING...WITH SNOW SHOWERS
  TAPERING OFF THIS AFTERNOON.

* SNOW ACCUMULATIONS: SNOW ACCUMULATIONS GENERALLY BETWEEN 5 AND 7
  INCHES ABOVE 5000 FEET...WITH UP TO A FOOT OF SNOW IN THE HIGHER
  MOUNTAINS. FOR ELEVATIONS BETWEEN 3500 FEET AND 5000 FEET...EXPECT
  2 TO 4 INCHES TODAY.

* SNOW LEVELS: SNOW LEVEL WILL BE NEAR 2500 FEET EARLY TODAY...THEN
  RISE SLOWLY THIS AFTERNOON.

* IMPACTS: ROADWAYS WILL BE WET AND SLIPPERY...AND SNOW COVERED IN
  THE HIGHER ELEVATIONS. CHAINS OR FOUR WHEEL DRIVE IS RECOMMENDED AT
  AND ABOVE ELEVATIONS OF 5000 FEET. VISIBILITY COULD ALSO DROP TO
  LESS THAN 1 MILE AT TIMES IN HEAVY SNOW AND FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR
SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION
WHILE DRIVING.

&&

$$

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX
649 
WWUS45 KPSR 271539
WSWPSR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
839 AM MST SUN FEB 27 2011

.A LOW PRESSURE SYSTEM WILL CONTINUE MOVING EAST THROUGH ARIZONA
TODAY. TEMPERATURES WILL REMAIN MOSTLY IN THE 20S AND 30S ACROSS THE
HIGHER ELEVATIONS...WITH SNOW GRADUALLY TAPERING OFF DURING THE
AFTERNOON HOURS.

AZZ024-272200-
/O.EXT.KPSR.WS.W.0001.000000T0000Z-110227T2200Z/
/O.EXT.KPSR.WW.Y.0002.000000T0000Z-110227T2200Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...TOP-OF-THE-WORLD
839 AM MST SUN FEB 27 2011

...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON ABOVE 5000 FEET...
...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON FOR ELEVATIONS BETWEEN 3500 FEET AND 5000 FEET...

THE END TIMES OF THE WARNING AND ADVISORY HAVE BEEN SHORTENED BY TWO
HOURS. THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 3 PM
MST THIS AFTERNOON.

* AFFECTED AREA: THE HIGHER TERRAIN OF THE TONTO NATIONAL FOREST
  FOOTHILLS....ABOVE 3500 FEET. THIS INCLUDES GLOBE...MIAMI AND TOP
  OF THE WORLD.

* TIMING: SNOW WILL BE HEAVIEST THIS MORNING...TAPERING OFF EARLY THIS
  AFTERNOON.

* SNOW ACCUMULATIONS: SNOW ACCUMULATIONS GENERALLY BETWEEN 5 AND 7
  INCHES ABOVE 5000 FEET...WITH UP TO A FOOT OF SNOW IN THE HIGHER
  MOUNTAINS. FOR ELEVATIONS BETWEEN 3500 FEET AND 5000 FEET...EXPECT TOTAL
  STORM ACCUMULATIONS OF 2 TO 4 INCHES.

* SNOW LEVELS: SNOW LEVEL WILL BE NEAR 2500 FEET EARLY TODAY...
  THEN RISE SLOWLY THIS AFTERNOON TO AROUND 3000 FEET. 

* IMPACTS: ROADWAYS WILL BE WET AND SLIPPERY...AND SNOW COVERED
  IN THE HIGHER ELEVATIONS. CHAINS OR FOUR WHEEL DRIVE IS 
  RECOMMENDED AT AND ABOVE ELEVATIONS OF 5000 FEET. VISIBILITY 
  COULD ALSO DROP TO LESS THAN 1 MILE AT TIMES IN HEAVY SNOW 
  AND FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR
SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION
WHILE DRIVING.

&&

$$

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX
842 
WWUS45 KPSR 272142
WSWPSR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
242 PM MST SUN FEB 27 2011


AZZ024-272245-
/O.EXP.KPSR.WS.W.0001.000000T0000Z-110227T2200Z/
/O.EXP.KPSR.WW.Y.0002.000000T0000Z-110227T2200Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...TOP-OF-THE-WORLD
242 PM MST SUN FEB 27 2011

...WINTER STORM WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON
ABOVE 5000 FEET...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON
FOR ELEVATIONS BETWEEN 3500 FEET AND 5000 FEET...

THE WINTER STORM WARNING ABOVE 5000 FEET WILL EXPIRE AT 3 PM MST
THIS AFTERNOON. THE WINTER WEATHER ADVISORY ABOVE 3500 FEET WILL
EXPIRE AT 3 PM MST THIS AFTERNOON. 

SNOW SHOWERS CONTINUE TO DISSIPATE RAPIDLY ACROSS EASTERN GILA
COUNTY. NO ADDITIONAL ACCUMULATION IS EXPECTED THIS AFTERNOON.

$$

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this winter storm warning went out at Feb 26, 5:45 AM MST, 3 hours 56 minutes earlier.

Area forecast discussion, Feb 26, 5:45 AM MST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
545 AM MST SAT FEB 26 2011

.UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS.

&&

.SYNOPSIS...
THE NEXT STORM SYSTEM TO IMPACT THE REGION IS EXPECTED TO SPREAD
SHOWERS FROM SOUTHEAST CALIFORNIA EAST ACROSS SOUTHWEST ARIZONA
MAINLY TODAY...AND ACROSS SOUTH-CENTRAL ARIZONA INCLUDING THE
GREATER PHOENIX AREA TONIGHT INTO SUNDAY. THE SNOW LEVEL IS
EXPECTED TO DROP TO BETWEEN 2 AND 3 THOUSAND FEET. IT WILL BE WINDY
THIS AFTERNOON AND EVENING...AND MUCH COLDER THIS WEEKEND.
SHOWERS ARE EXPECTED TO END FROM THE WEST SUNDAY. AFTER COLD WEATHER
SUNDAY NIGHT...DRY AND SIGNIFICANTLY WARMER WEATHER IS FORECAST NEXT
WEEK...AS HIGH PRESSURE ALOFT FROM THE PACIFIC MOVES OVER THE AREA.

&&

.DISCUSSION...
COLD WET PACIFIC UPPER LOW CONTINUES TO TAKE SHAPE JUST OFF THE CA
COAST EARLY THIS MORNING. IR AND VAPOR IMAGERY NICELY DEPICTED THE
CIRCULATION WITH THE DEVELOPING LOW...AND IN A NOD TO THE COLD
NATURE OF THE STORM...QUITE A BIT OF COLD AIR CUMULUS COULD BE SEEN
OFF THE CA COAST. IR IMAGERY ALSO SHOWED QUITE A BIT OF MID/HI
CLOUDINESS SPREADING INTO SRN CA AND AZ AHEAD OF THE LOW.

BY NOW THE TIMING ISSUES BETWEEN THE PROGS HAVE PRETTY MUCH GONE
AWAY AS THE NAM/GFS/ECMWF ALL AGREE NICELY WITH THE TIMING AND TRACK
OF THE LOW THIS WEEKEND. GFS ENSEMBLE MEMBERS ALSO TIGHTLY GROUPED
IN ROPE-LIKE FASHION SHOWING CONSISTENCY BETWEEN INDIVIDUAL MEMBERS.
FOR OUR WESTERN CWA...SERN CA/SWRN AZ...BEST THREAT FOR PRECIP WILL
BE TODAY WITH POPS RANGING FROM CHANCE TO LIKELY. RAINFALL AMOUNTS
SHOULD GENLY BE ONE HALF INCH OR LESS FOR THESE AREAS. FOR SOUTH
CENTRAL AZ THE BRUNT OF THE PRECIP WILL MOVE IN LATE THIS AFTERNOON
AND AFFECT THE AREA OVERNIGHT TONIGHT...DIMINISHING FROM THE WEST
DURING THE DAY ON SUNDAY. WE WILL STILL CALL FOR CATEGORICAL POPS
TONIGHT OVER THE CENTRAL DESERTS/SRN GILA COUNTY.

ONE SMALL CHANGE TO THE POPS TODAY...BASED ON EXPECTED TIMING OF THE
LOW AND ASSOCIATED FRONT...LOWERED POPS IN THE PHOENIX AREA INTO
SINGLE DIGITS THIS MORNING...AND INTO THE SLIGHT CHANCE CATEGORY FOR
THIS AFTERNOON. AGAIN...THIS IS A DYNAMICAL SYSTEM WITH STRONG
HEIGHT FALLS...GOOD PVA/Q CONVERGENCE AND UPPER JET
SUPPORT...VERTICAL MOTIONS WILL BE RATHER IMPRESSIVE. SINCE THE LOW
WILL BE MOVING IN OFF THE PACIFIC IT WILL BE ABLE TO ENTRAIN SOME
DECENT PACIFIC MOISTURE AND THE COLD NATURE OF THE AIRMASS WILL
ALLOW MOST OF THE MOISTURE TO CONDENSE OUT AS RAIN/SNOW. FOR THE
CENTRAL DESERTS TONIGHT RAINFALL AMOUNTS SHOULD RANGE BETWEEN ONE
QUARTER AND THREE QUARTERS OF AN INCH. GFS FORECAST SOUNDINGS
INDICATED LIFTED INDICES DROPPING TO AROUND ZERO EARLY SUNDAY
MORNING AS THE COLD POOL ALOFT MOVES OVERHEAD...SO AN ISOLATED
EMBEDDED THUNDERSTORM COULD OCCUR. SHOULD THIS HAPPEN RAINFALL
TOTALS WILL BE LOCALLY ENHANCED.

OF COURSE...WITH SUCH A DYNAMIC SYSTEM...THERE WILL BE TIGHT LOW
LEVEL GRADIENTS AND A VIGOROUS LOW LEVEL JET AHEAD OF THE MAIN UPPER
LOW. EXPECT TO SEE VERY WINDY CONDITIONS OVER PORTIONS OF THE
CENTRAL DESERTS AHEAD OF AND ALONG THE COLD FRONT TODAY. WE WILL
CONTINUE TO KEEP OUR WIND ADVISORY GOING THIS AFTERNOON AND EVENING
FOR AREAS SOUTH AND EAST OF THE GREATER PHOENIX AREA. WINDS MAY BE
SUFFICIENT TO GENERATE SIGNIFICANT BLOWING DUST AND DUST STORM
WARNINGS LATER TODAY MAY BE NEEDED. ALSO...WINDY CONDITIONS ARE
LIKELY IN SERN CA...MAINLY IMPERIAL COUNTY...SO A WIND ADVISORY WILL
BE IN EFFECT FOR CAZ033 DURING THE DAY TODAY.

CLEARING FROM THE WEST WILL OCCUR SUNDAY AS THE SYSTEM MOVES
PROGRESSIVELY TOWARDS THE EAST...WITH A CHANCE FOR LINGERING SHOWERS
EXPECTED ACROSS THE SOUTH CENTRAL DESERTS/GREATER PHOENIX AREA...AND
POPS WILL STAY CATEGORICAL OVER ZONE 24 SUNDAY MORNING. BY AFTERNOON
WE SHOULD SEE MOSTLY SUNNY SKIES OVER SERN CA/FAR SWRN AZ...PARTLY
SUNNY SKIES OVER THE PHOENIX AREA WITH JUST A SLIGHT CHANCE FOR A
LINGERING SHOWER...AND DIMINISHING CHANCES FOR RAIN/SNOW OVER ZONE
24.

AS THE COLD AIR MOVES IN BEHIND THE COLD FRONT...SNOW LEVEL WILL
LOWER TONIGHT INTO SUNDAY MORNING TO BELOW 3000 FEET OVER ZONE
24...AND GIVEN THE QPF EXPECTED WE COULD EASILY SEE SEVERAL INCHES
OR MORE OF NEW SNOW ABOVE 5000 FEET. WILL KEEP THE WINTER STORM
WATCH IN EFFECT FROM 11 PM TONIGHT INTO THE AFTERNOON HOURS SUNDAY
FOR AREAS ABOVE 5000 FEET FOR ZONE 24.

AS FOR TEMPERATURES...A SHARP COOLING TREND WILL OCCUR THIS WEEKEND
AS THE COLD FRONT SWEEPS ACROSS THE DESERTS. EXPECT HIGHS TO FALL
INTO THE UPPER 50S/LOW 60S OUT WEST TODAY...WITH MAX READINGS
REMAINING IN THE MID/UPPER 60S OVER SOUTH-CENTRAL DESERTS UNDER THE
INFLUENCE OF SOME WARM ADVECTION AHEAD OF THE FRONT. ON SUNDAY HIGHS
WILL FALL INTO THE LOW 50S OVER THE COOLER CENTRAL DESERTS WITH
LITTLE CHANGE EXPECTED OUT WEST. THE FORECAST HIGH FOR PHOENIX
SUNDAY IS 53...WHICH WOULD BREAK THE LOW MAXIMUM RECORD OF 54 SET
BACK IN 1962.

FOR MONDAY INTO THE MIDDLE OF THE WEEK...WE SHOULD SEE DRY
CONDITIONS ALONG WITH A WARMING TREND AS A FLAT HIGH PRESSURE RIDGE
BUILDS INTO THE DESERT SOUTHWEST. THERE WILL BE OCCASIONAL HIGH
CLOUDS AS WEAK DISTURBANCES MOVE THRU THE WESTERLY FLOW ALOFT...BUT
NO PRECIP IS EXPECTED. HIGH TEMPS SHOULD CLIMB INTO THE 70S BY
TUESDAY...WITH SOME HIGHS RISING INTO THE UPPER 70S TO NEAR 80
BY THURSDAY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...AND
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...

CLOUDS WILL CONTINUE TO THICKEN AND SHOWERS WILL DEVELOP AHEAD OF A
PACIFIC COLD FRONT TODAY. SFC WINDS WERE LIGHT EARLY TODAY...BUT
SOUTHWEST WINDS WILL INCREASE BY MID DAY...WITH GUSTS IN THE 25 TO
35 KT RANGE...SPCLY BETWEEN KIPL AND KBLH. OCNL LOW VSBYS WITH
BLOWING DUST MAY IMPACT KIPL. LLWS MAY BECOME A CONCERN AFT 18Z AS
THE FRONT MOVES CLOSER TO KPHX.

AS THE UPPER LOW TRACKS ACROSS NORTHERN AZ...CIGS 5 TO 8 THSD FEET
WILL ACCOMPANY MORE INTENSE SHOWERS ON THE DESERTS. I CANNOT
RULE OUT A STRAY TSTM AT THIS TIME...ALTHOUGH CONFIDENCE IS VERY LOW
FOR TAF PURPOSES. AFTER THE FRONTAL PASSAGE...LOOK FOR WESTERLY SFC
WINDS TONIGHT THROUGH AT LEAST 27/12Z.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH THURSDAY...
HIGH PRESSURE WILL RETURN TO THE REGION...BRINGING A WARMING TREND
BY THE MIDDLE OF THE WEEK. EXPECT EVEN WARMER WEATHER BY THURSDAY AS
HIGHS COULD REACH THE MID TO UPPER 70S ON THE LOWER DESERTS. LIGHT
WINDS AND LOWER RH VALUES ARE ALSO EXPECTED THROUGH THE PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...WIND ADVISORY FROM 1 PM TO 7 PM MST TODAY AZZ024-027-028.
     WINTER STORM WATCH FROM 11 PM THIS EVENING THROUGH SUNDAY
     AFTERNOON ABOVE 5000 FEET FOR AZZ024.

CA...WIND ADVISORY FROM 3 AM TO NOON PST TODAY CAZ033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...CB
AVIATION...SIPPLE
FIRE WEATHER...SIPPLE
Hazardous weather outlook, Feb 26, 5:42 AM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
542 AM MST SAT FEB 26 2011

AZZ022-023-271300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
542 AM MST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A COLD AND WET PACIFIC STORM SYSTEM WILL MOVE EAST ACROSS THE AREA
BRINGING WIDESPREAD LIGHT TO MODERATE SHOWERS BY THIS EVENING.
RAINFALL TOTALS MAY EXCEED ONE HALF INCH ACROSS THE GREATER PHOENIX
AREA. STRONG GUSTY WINDS WILL DEVELOP THIS AFTERNOON AHEAD OF THE
COLD FRONT...AND GUSTS TO NEAR 40 MPH ARE POSSIBLE. THE WINDS MAY BE
SUFFICIENT TO GENERATE AREAS OF BLOWING DUST WHICH COULD SHARPLY
REDUCE VISIBILITY AND BECOME HAZARDOUS TO AREA MOTORISTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS ARE EXPECTED TO DIMINISH FROM THE WEST ON SUNDAY. DRY AND
WARMER WEATHER WILL RETURN ON MONDAY. NO WEATHER HAZARDS ARE EXPECTED
MONDAY THROUGH THE END OF THE WORKWEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ027-028-271300-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
542 AM MST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A COLD AND WET PACIFIC STORM SYSTEM WILL MOVE EAST AND ACROSS THE
AREA BRINGING WIDESPREAD LIGHT TO MODERATE SHOWERS BY THIS EVENING.
STRONG GUSTY WINDS WILL DEVELOP AHEAD OF THE COLD FRONT THIS
AFTERNOON AND PEAK GUSTS TO NEAR 45 MPH ARE POSSIBLE THIS AFTERNOON
AND EVENING. A WIND ADVISORY IS IN EFFECT FROM 1 PM TO 7 PM MST.
WINDS MAY GENERATE AREAS OF BLOWING DUST WHICH CAN SHARPLY LOWER
VISIBILITY TO BELOW ONE QUARTER MILE...ESPECIALLY ALONG THE
INTERSTATE 8 CORRIDOR FROM CASA GRANDE TOWARDS GILA BEND. IT IS
POSSIBLE THAT DUST STORM WARNINGS MAY NEED TO BE ISSUED AT SOME POINT
THIS AFTERNOON OR EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH TEMPERATURES WILL FALL INTO THE LOW 50S SUNDAY...WITH MORNING
LOWS DROPPING INTO THE 30S SUNDAY AND MONDAY MORNINGS. TEMPERATURES
MAY REACH NEAR OR SLIGHTLY BELOW FREEZING IN SOME COLDER LOCATIONS BY
MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-271300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
542 AM MST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A COLD AND WET PACIFIC STORM WILL MOVE INTO THE AREA LATE TODAY AND
TONIGHT. STRONG GUSTY WINDS WILL DEVELOP THIS AFTERNOON AHEAD OF THE
COLD FRONT AND PEAK GUSTS MAY EXCEED 40 MPH AT TIMES. A WIND ADVISORY
IS IN EFFECT FROM 1 PM UNTIL 7 PM MST. WIDESPREAD SHOWERS WILL OCCUR
TONIGHT ALONG AND BEHIND THE FRONT. SNOW LEVELS WILL LOWER FROM NEAR
6500 FEET THIS AFTERNOON TO BELOW 4000 FEET BY LATE TONIGHT. SEVERAL
INCHES OF NEW SNOW WILL BE POSSIBLE ABOVE 5000 FEET WITH LESSER
AMOUNTS BELOW 5000 FEET. A WINTER STORM WATCH REMAINS IN EFFECT ABOVE
5000 FEET STARTING AT 11 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WATCH ABOVE 5000 FEET REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON. STORM TOTAL ACCUMULATIONS UP TO 6 INCHES OF NEW SNOW ARE
POSSIBLE ABOVE 5000 FEET. RAIN AND SNOW WILL END BY EARLY SUNDAY
EVENING...FOLLOWED BY DRY AND WARMER CONDITIONS FOR THE REMAINDER OF
THE WORKWEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ030-271300-
JOSHUA TREE NATIONAL PARK-
442 AM PST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A COLD AND WET PACIFIC WINTER STORM WILL MOVE EAST ACROSS THE AREA
TODAY...EXITING TO THE EAST THIS EVENING. SCATTERED TO NUMEROUS
SHOWERS OF RAIN AND HIGHER ELEVATION SNOW ARE EXPECTED TODAY. SNOW
LEVELS WILL LOWER TO BELOW 3000 FEET BY THIS EVENING...AND ONE TO TWO
INCHES OF NEW SNOW ARE POSSIBLE IN THE HIGHER ELEVATIONS OF THE PARK
BY EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY AND WARMER CONDITIONS ARE EXPECTED TO RETURN BY MONDAY AND
CONTINUE THROUGH THE END OF THE WORKWEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ032-033-271300-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
442 AM PST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A COLD AND WET PACIFIC STORM SYSTEM WILL MOVE EAST ACROSS THE AREA
TODAY AND EXIT TO THE EAST THIS EVENING. SCATTERED TO NUMEROUS
SHOWERS WILL DEVELOP ALONG AND BEHIND THE COLD FRONT TODAY. RAINFALL
TOTALS MAY REACH TO ONE HALF INCH IN SOME LOCATIONS. IN
ADDITION...STRONG GUSTY WINDS WILL DEVELOP ALONG AND BEHIND THE
FRONT...ESPECIALLY ACROSS THE IMPERIAL VALLEY. A WIND ADVISORY IS IN
EFFECT UNTIL NOON TODAY...AND STRONG GUSTS TO NEAR 40 MPH WILL
LIKELY PERSIST INTO THE EVENING HOURS. THE GUSTY WINDS MAY GENERATE
AREAS OF BLOWING SAND AND DUST WHICH HAVE THE POTENTIAL TO SHARPLY
REDUCE VISIBILITY AND BECOME HAZARDOUS TO AREA MOTORISTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY AND WARMER CONDITIONS ARE EXPECTED TO RETURN SUNDAY AFTERNOON AND
CONTINUE THROUGH THE REST OF THE UPCOMING WORKWEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

BRECKENRIDGE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 9:41 AM MSTWinter Weather AdvisoryPSR29 hr

Nearby

Winter Storm Warnings in Arizona, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.